MAUDE Adverse Event Report: ARTHREX, INC. BIOCOMPOSITE, MENISCAL ROOT REPAIR KIT; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIOCOMPOSITE, MENISCAL ROOT REPAIR KIT; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIOCOMPOSITE, MENISCAL ROOT REPAIR KIT
Medical Device Problem Codes Break (1069); Failure to Capture (1081)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 06/07/2024, it was reported by a sales representative via (b)(4) that an ar-4550bc implant system malfunctioned when passing the suture with knee scorpion through the meniscus the suture would not capture on the trap door.This occurred during a meniscal repair where they tried to fire the scorpion outside of the patient and the needle tip broke off.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One (1) unpackaged, unk (part of implant system, ar-4550bc, batch 15106331), scorpion needle, batch unk, was received for evaluation.Visual inspection noted the needle was broken at the distal end.Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle and/or unsecure grasp of tissue.Dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was provided on 06/11/2024 where the sales representative stated that the device broke outside the patient.The last piece was lost in the draping.The case continued using a fiberstich.

Brand Name
BIOCOMPOSITE, MENISCAL ROOT REPAIR KIT
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19674181
Report Number1220246-2024-06585
Device Sequence Number6624692
Product Code MAI
UDI-Device Identifier00888867307551
UDI-Public00888867307551
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K192441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberBIOCOMPOSITE, MENISCAL ROOT REPAIR KIT
Device Catalogue NumberAR-4550BC
Device Lot Number15106331
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer09/17/2024
Not provided
Initial Report FDA Received Date07/04/2024
Supplement Report FDA Received Date09/25/2024
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown